Nosedived and Feeling sorry for myself today 😢

Lying on sofa as I type hoping for support and a ray of hope from the only ones who seem to understand this awful debilitating condition.

Taken day off work as so exhausted can't muster strength to do anything.

The confusing thing is I'm only 3 days post injection. I felt great the very next day but rapidly going downhill and feeling as bad as ever.

Any insight welcome?!

Ps - my 'story' same as most.

Low but normal range b12

Standard symptoms, fatigue, tingling, brain fog

IF negative

12 week maint. Injections

Deaths door after 3 weeks

GP hopeless

Now self injecting

7 Replies

oldestnewest
  • I'm quite new on here, but have you had your vitamin D levels checked? Some symptoms overlap and your folate levels? But yes, I can totally sympathise with you, the lack of energy can be depressingly awful. This time year, if you are in the UK, could result in low vitamin D, hope you feel better soon x

  • Hi greenbexy

    I haven't no, it's all a bit of a minefield isn't with all these overlapping factors?

  • You also need to have a healthy level of Folate to process the B12 Sharon75.

    I hope you feel better soon

  • Thank you CliveAlive - does this mean taking a folic acid supp?

  • That can only be determined by having your serum folate tested and yes, if needed, a folic acid supplement, as it gets "used up" processing the B12

  • not clear on time-scales

    have you mapped the return of your symptoms - are they starting to return within 3 days and then just getting worse until they reach a low point at 3 weeks or do you normally get to 3 weeks but this time is much shorter.

    It may be that the way you are feeling is down to something else going on - such as a viral infection.

    another possibility is a functional B12 deficiency resulting from an auto-immune response to high levels of B12 in your blood that is binding the B12 in your blood and stopping it getting through to your cells - ironically the most effective treatment for this appears to be keeping levels really high - MMA and homocysteine can help clarify if this is going on.

    However, if the general crash is at 3 weeks then it may just be that you are someone whose kidneys remove B12 from your blood more quickly than most - particuarly as there seems to be no real scientific evidence supporting the 3 months regime for maintenance doses.

    Would help to know a bit more about how your symptoms vary with time.

  • Sorry my post wasn't clear at all Gambit62!

    Normally I perk right up and stay OK for about 3 weeks after which I experience a slow decline.

    This time is different. I felt great next day after injection then like a zombie again. This was my first time SI (but by my partner a qualified nurse) and using original prescription from GP. Can't imagine would make a difference.

    You could be right - could be a virus. But we know how being in the grip of this feels to 'normal' tiredness.

    With so many other potential contributing factors, it's all very complicated!

    Thanks for reply though.

    It does feel better knowing I'm not alone. But somewhat sad too knowing so many people suffer and can't get help they need!

You may also like...